Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 7, 2009, 4:11 AM MDT. It took effect at Aug 7, 2009, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2009, 4:11 AM MDT (10:11 UTC)
- In effect from
- Aug 7, 2009, 10:00 AM MDT
- Expired
- Aug 7, 2009, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 071011 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT FRI AUG 7 2009 ...STRONG SOUTHWEST WINDS OVER SOUTH CENTRAL AND SOUTHEAST UTAH... .THE STRONG COLD FRONT THAT MOVED THROUGH NORTHERN AND CENTRAL OVERNIGHT WILLS TALL OVER EXTREME SOUTHERN UTAH TODAY. THIS STALLED FRONT ALONG WITH STRONG SOUTHWEST WINDS ALOFT WILL LEAD TO STRONG WEST SOUTHWEST WINDS NEAR THE ARIZONA BORDER THROUGH EARLY THIS EVENING. UTZ020-021-071800- /O.NEW.KSLC.WI.Y.0016.090807T1600Z-090808T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 411 AM MDT FRI AUG 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH EARLY THIS MORNING WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING OR EARLY THIS AFTERNOON. STRONGER GUSTS APPROACHING 45 MPH ARE POSSIBLE DURING THE AFTERNOON HOURS. WINDS WILL GRADUALLY SUBSIDE EARLY THIS EVENING. HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL EXIST ALONG HIGHWAYS IN THE ADVISORY AREA. IN ADDITION...BOATING ON LAKE POWELL WILL BECOME HAZARDOUS WITH THE INCREASING WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 071817 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1217 PM MDT FRI AUG 7 2009 ...STRONG SOUTHWEST WINDS OVER SOUTH CENTRAL AND SOUTHEAST UTAH... .THE STRONG COLD FRONT THAT MOVED THROUGH NORTHERN AND CENTRAL OVERNIGHT WILLS TALL OVER EXTREME SOUTHERN UTAH TODAY. THIS STALLED FRONT ALONG WITH STRONG WINDS ALOFT WILL LEAD TO STRONG WEST SOUTHWEST WINDS NEAR THE ARIZONA BORDER THROUGH EARLY THIS EVENING. UTZ020-021-080300- /O.CON.KSLC.WI.Y.0016.000000T0000Z-090808T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1217 PM MDT FRI AUG 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE THIS AFTERNOON. STRONGER GUSTS APPROACHING 45 MPH ARE POSSIBLE DURING THE AFTERNOON HOURS. WINDS WILL GRADUALLY SUBSIDE EARLY THIS EVENING. HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL EXIST ALONG HIGHWAYS IN THE ADVISORY AREA. IN ADDITION...BOATING ON LAKE POWELL WILL BE HAZARDOUS WITH THE INCREASING WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 080247 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 847 PM MDT FRI AUG 7 2009 UTZ020-021-080400- /O.EXP.KSLC.WI.Y.0016.000000T0000Z-090808T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 847 PM MDT FRI AUG 7 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING ACROSS SOUTH CENTRAL UTAH AND THE LAKE POWELL AREA. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 6, 11:17 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 11:17 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1117 PM MDT THU AUG 6 2009
.SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE NORTHERN CALIFORNIA
COAST WILL MOVE EAST ACROSS NEVADA TONIGHT THROUGH EARLY FRIDAY.
A STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL CROSS THE AREA
TONIGHT...BRINGING UNSEASONABLY COOL AIR TO THE AREA FRIDAY AND
SATURDAY.
&&
.DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW APPROACHING THE
GREAT BASIN AS A SHORT WAVE ENTERS THE BACKSIDE OF THE CIRCULATION
OVER THE NORTHERN CALIFORNIA COAST. RIDGING IS IN PLACE OVER THE
EASTERN PACIFIC WITH A DEEP UPPER LOW SETTLING TOWARD THE GULF OF
ALASKA. 400-250MB ACARS WIND OBSERVATIONS SHOW A CYCLONIC 90-110KT
JET FROM SOUTHERN CALIFORNIA OVER SOUTHERN NEVADA AND WESTERN UTAH.
00Z 700MB ANALYSIS SHOWS A COLD FRONT EXTENDING SOUTH FROM A CYCLONE
NEAR BOISE ALONG THE WESTERN UTAH BORDER. THE WARM TONGUE WAS
LOCATED ACROSS EASTERN UTAH WITH +16C AT KSLC. MUCH COLDER AIRMASS
WAS APPROACHING FROM THE WEST WITH 0C AT KLKN. 00Z KSLC RAOB
INDICATES 3C OF COOLING BELOW 500MB WITH A POCKET OF 7C OF COOLING
LOCATED NEAR 450MB DURING THE PAST 24 HOURS.
GOES/RUC PRECIPITABLE WATER INDICATE VALUES FELL BELOW A QUARTER
INCH ACROSS MUCH OF WESTERN UTAH AS THE DRY SLOT MOVED OVERHEAD.
VALUES ARE CLOSER TO A HALF INCH ACROSS NORTHERN AND EAST CENTRAL
UTAH.
STRONG COLD FRONT HAS SHOWN UP WELL ON THE 88D THIS EVENING AS IT
TRACKED EAST INTO THE WASATCH FRONT. TEMPERATURE FALLS OF 10 TO 20F
WITHIN 10 MINUTES AFTER FRONTAL PASSAGE ARE COMMON ACROSS
NORTHWEST AND NORTH CENTRAL UTAH...WITH STRONG SOUTHERLY WINDS
BECOMING WEST NORTHWEST BEHIND THE FRONT. AT 02Z...IT WAS 23F
COLDER IN WENDOVER THAN THIS TIME LAST NIGHT.PRESSURE RISES OF
3-5MB ACROSS NORTHEAST NEVADA AND SOUTH CENTRAL UTAH WILL CONTINUE
TO SUPPORT A PUSH OF COLD AIR INTO NORTHERN UTAH TONIGHT. THIS
FRONT IS EXPECTED TO STALL ACROSS CENTRAL UTAH OVERNIGHT.
AS THE DRY SLOT PUNCHED INTO THE REGION...DEEPER CONVECTION IS
CONFINED TO BETTER MOISTURE RICH AREAS ACROSS EASTERN UTAH...WITH
SHALLOWER CONVECTION ACROSS THE NORTHERN MOUNTAINS. AS COLDER AIR
ADVANCES INTO THE REGION ALOFT TONIGHT...EXPECT CONVECTION TO
RE-DEVELOP ACROSS NORTHERN UTAH SUPPORTED BY STEEPENING LAPSE RATES
AND GRADUAL MOISTENING ALOFT TOWARD DAYBREAK.
SCATTERED CONVECTION IS EXPECTED ACROSS NORTHERN UTAH TOMORROW WITH
THE COLD POOL ARRIVING ALOFT. STRONG WINDS ALOFT MAY SUPPORT
ORGANIZED ACTIVITY. IN ADDITION TO LOCALLY GUSTY WINDS...MUCH LOWER
FREEZING LEVELS WOULD FAVOR LARGE HAIL IN THE STRONGEST STORMS.
WHILE IT WILL BE VERY COOL ACROSS THE NORTH...SOUTHERN SECTION OF
UTAH WILL REMAIN WARM WITH OUT A CLEAR FRONTAL PASSAGE TOMORROW. A
SECONDARY COLD FRONT CROSSES THE STATE FROM THE NORTHWEST DURING THE
EVENING AND OVERNIGHT HOURS...SHIFTING WINDS FROM SOUTHWEST TO
NORTHWEST ONCE AGAIN.
WILL ALLOW WIND HEADLINES TO EXPIRE AT 11 PM AS WINDS FALL BELOW
CRITERIA. COMBINATION OF HIGH WINDS AND LOW RH VALUES WILL SUPPORT
SEVERE FIRE WEATHER CONDITIONS ACROSS SOUTHERN AND EASTERN UTAH
TOMORROW. HAVE ADJUSTED GRIDS TO ACCOUNT FOR RECENT TRENDS...WITH
LITTLE CHANGE TO THE POP/SKY GRIDS. PREVIOUS DISCUSSION FOLLOWS...
TEMPERATURES WILL BE WELL BELOW NORMAL THIS WEEKEND AS THIS SYSTEM
CROSSES THE AREA. A SECOND COLD FRONT WILL MOVE ACROSS THE STATE
LATE FRIDAY NIGHT...DROPPING 700MB TEMPS NEAR THE NORTHERN PORTION OF
THE CWA TO AROUND 0C.
DRY AIR CONTINUES TO MOVE INTO THE WESTERN PART OF THE CWA.
HOWEVER...MOISTURE REMAINS OVER THE EASTERN PORTION OF THE
CWA...WITH THE GOES PW SOUNDER SHOWING PW VALUES IN EXCESS OF AN
INCH. DEWPOINT DEPRESSIONS OF AROUND 20 DEGREES IN THE EAST OF THE
STATE COMPARED WITH DEPRESSIONS AROUND 60 DEGREES IN THE WEST ARE
FURTHER EVIDENCE OF A STRONG EAST-WEST MOISTURE GRADIENT ACROSS
THE STATE. THIS MOISTURE IS EXPECTED TO DECREASE OVERNIGHT AS DRY
AIR AHEAD OF THE FRONT CONTINUES TO MOVE ACROSS THE STATE.
LITTLE SIGNIFICANT THUNDERSTORM ACTIVITY IS EXPECTED WITH THE FRONTAL
PASSAGE...DUE TO THE DRY AIR ASSOCIATED WITH THE FRONT.
HOWEVER...MOISTURE IS EXPECTED TO RETURN TO THE NORTHERN PORTION
OF THE STATE BEHIND THE FRONT. THE GFS SHOWS 500MB COLD POOL
MOVING OVERHEAD TOMORROW AFTERNOON. IF THIS OCCURS...ENOUGH
MOISTURE SHOULD BE IN PLACE FOR SIGNIFICANT THUNDERSTORM ACTIVITY.
AS THIS LOW PRESSURE SYSTEM MOVES TO THE EAST...TEMPERATURES WILL
BEGIN TO RETURN TO NORMAL NEXT WEEK. HOWEVER...BOTH THE GFS AND
THE EC SHOW ANOTHER STORM SYSTEM ENTERING THE PACIFIC NORTHWEST
NEXT WEEK. ALTHOUGH THIS SYSTEM ISNT EXPECTED TO DIRECTLY IMPACT
THE CWA...IT WILL PREVENT RAPID WARMING.
&&
.AVIATION...WIND SPEED AND VISIBILITIES HAVE IMPROVED AT THE SLC
TERMINAL WITH THE PASSAGE OF A COLD FRONT DURING THE LATE
EVENING. NORTHWEST WINDS PREVAIL OVERNIGHT...WITH DRAINAGE
SOUTHEAST WINDS EXPECTED BY SUNRISE. WINDS BECOME SOUTHWEST AGAIN
DURING THE MID MORNING AHEAD OF A SECONDARY COLD FRONT WHICH IS ON
TRACK TO SWING WINDS TO THE NORTHWEST TOMORROW EVENING.
&&
.FIRE WEATHER...A STRONG AREA OF LOW PRESSURE WILL LIFT THROUGH
THE NORTHERN ROCKIES TONIGHT THROUGH FRIDAY...PUSHING A COLD FRONT
THROUGH NORTHERN AND CENTRAL UTAH TONIGHT INTO EARLY FRIDAY. GUSTY
SOUTH WINDS WILL CONTINUE AHEAD OF THIS FRONT THROUGH LATE
TONIGHT...AND ARE EXPECTED TO REDEVELOP ACROSS SOUTH CENTRAL AND
SOUTHEASTERN UTAH ON FRIDAY. RELATIVE HUMIDITY RECOVERY OVERNIGHT
IS EXPECTED TO REMAIN POOR DUE TO THE SOUTH WINDS. MUCH COOLER AIR
IS EXPECTED TO FILTER INTO THE REGION FRIDAY THROUGH
SATURDAY...PARTICULARLY ACROSS NORTHERN AND CENTRAL UTAH. HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE REGION DURING THE UPCOMING
WEEKEND...ALLOWING THE GUSTY WINDS TO SUBSIDE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 3 AM FRIDAY FOR UTZ420-427...433-435
AND 439.
RED FLAG WARNING UNTIL 9 PM FRIDAY FOR UTZ431...432...438...
440...441...AND 445-449.
WY...NONE.
&&
PUBLIC...ROGOWSKI/HOSENFELD/TRAPHAGAN
FIRE WEATHER...SEAMAN
AVIATION...ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 6, 11:06 PM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1106 PM MDT THU AUG 6 2009 UTZ001>016-019>021-517-518-WYZ021-071200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1106 PM MDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT WINDS WILL CONTINUE TO DIMINISH DURING THE OVERNIGHT HOURS. ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP ACROSS PARTS OF NORTHWEST AND FAR NORTHERN UTAH TOWARD MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COOLER AIR WILL SETTLE INTO NORTHERN UTAH THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH FRIDAY...SOME OF WHICH MAY BE STRONG OR SEVERE WITH LOCALLY GUSTY WINDS...LARGE HAIL AND DANGEROUS LIGHTNING. SOUTHERN UTAH WILL REMAIN ON THE DRY BUT COOLER SIDE THIS WEEKEND. BREEZY CONDITIONS ARE LIKELY ACROSS EXTREME SOUTHERN AND SOUTHEAST UTAH FRIDAY...LEADING TO SEVERE FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 7, 12:33 AM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1233 AM MDT FRI AUG 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG SALT LAKE CITY 40.78N 111.93W
08/06/2009 SALT LAKE UT BROADCAST MEDIA
LARGE BILLBOARD BLOWN DOWN AT 600 SOUTH NEAR I-15
0305 PM NON-TSTM WND GST 21 SE WENDOVER 40.52N 113.74W
08/06/2009 M58.00 MPH TOOELE UT MESONET
NORTH SALT FLATS.
0320 PM NON-TSTM WND GST 1 S MAGNA 40.69N 112.09W
08/06/2009 M63.00 MPH SALT LAKE UT DEPT OF HIGHWAYS
BACCUS
0330 PM NON-TSTM WND GST 6 SW TOOELE 40.48N 112.38W
08/06/2009 M59.00 MPH TOOELE UT MESONET
STOCKTON BAR
0330 PM NON-TSTM WND GST 10 SW TOOELE 40.43N 112.44W
08/06/2009 M71.00 MPH TOOELE UT MESONET
SOUTH MOUNTAIN DUGWAY
0334 PM NON-TSTM WND GST 20 WSW MILFORD 38.28N 113.35W
08/06/2009 M58.00 MPH BEAVER UT MESONET
BRIMSTONE RES. RAWS
0440 PM NON-TSTM WND GST 36 SSE WENDOVER 40.26N 113.76W
08/06/2009 M65.00 MPH TOOELE UT MESONET
WEST SALT FLATS
0550 PM NON-TSTM WND GST 3 NW COVE FT 38.63N 112.62W
08/06/2009 M62.00 MPH MILLARD UT DEPT OF HIGHWAYS
DOG VALLEY
0555 PM NON-TSTM WND GST 1 E WENDOVER 40.74N 114.00W
08/06/2009 M61.00 MPH TOOELE UT DEPT OF HIGHWAYS
0615 PM NON-TSTM WND GST WENDOVER 40.74N 114.02W
08/06/2009 M58.00 MPH TOOELE UT AWOS
0626 PM NON-TSTM WND GST MILFORD 38.39N 113.01W
08/06/2009 M58.00 MPH BEAVER UT ASOS
0753 PM NON-TSTM WND GST 14 W SALT LAKE CITY 40.78N 112.20W
08/06/2009 M65.00 MPH SALT LAKE UT MESONET
GREAT SALT LAKE MARINA
0842 PM NON-TSTM WND GST 23 NNE DELLE 41.08N 112.61W
08/06/2009 M69.00 MPH BOX ELDER UT MESONET
HAT ISLAND GREAT SALT LAKE
0842 PM NON-TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/06/2009 M53.00 MPH SALT LAKE UT ASOS
WILDFIRE SOUTH OF THE AIRPORT WAS SPREAD ON TO THE
AIRFIELD BY THE STRONG SOUTH WINDS. AIRPORT OPERATIONS
WERE IMPACTED.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.